The drug is known as thousands of times more potent than prescribed opioids such as morphine and heroin.
Are you suspecting carfentanil abuse in a loved one, or would you like to identify this drug for yourself? Learn about what does carfentanil look like, its typical doses, and how to seek help for substance abuse.
Carfentanil Physical Appearance
Carfentanil comes in different forms and dosages and is present legally in veterinary health centers. It commonly comes in small glass bottles with a label called Wildnil, meant for injecting animals. Below, you will see what the branded versions of the drug typically looks like:
What mg is carfentanil (different colors)?
- Solid powder form: Typically white, powdery, similar-looking to heroin, and has no odor.
- Injectable form (2 mL / 100 mcg): Comes in a small bottle with clear liquid, labeled as “Wildnil”.
- Street powder form: White, pale yellow, pink, or brown, similar texture as heroin but is highly potent in small doses.
Since carfentanil is not a prescribed drug for humans, much is sold illegally and combined with street opioid tablets, powders, or liquid concoctions.
What does generic carfentanil look like?
The brand version Wildnil often comes with a label, and the generic injectable versions of the drug comes with the label “Carfentanil”. Typically, it will come in a clear liquid form, along with a small bottle named “Carfentanil Citrate Injection”.
For powders, it may be difficult to distinguish the generic and brand carfentanil dosages and appearance as most will come in bulk. Commonly, the drugs come in discreet boxes, plastics, and other containers if sold illegally.
It is also possible to detect generic carfentanil in other illicit drugs such as powders, oral solutions or tablets, but not easily through its appearance. Carfentanil colors, dosages, and forms can differ greatly for street drugs, and some can be sold initially as other types of opioids such as morphine and heroin.
Now that you are much familiar with what color is carfentanil, its various forms, as well as its generic variants, it is very important to also be acquainted with the signs of carfentanil abuse. Since this drug is highly potent, it can easily lead to an overdose even in miniscule doses.
Signs of Addictionand Seeking Help
Learning how to identify carfentanil is one step towards opioid abuse recovery.
By learning the signs of substance abuse and taking action through inquiring about treatment, you can take back control and potentially save a life from a deadly addiction.
Signs of Carfentanil Abuse
There are physical, mental, and behavioral symptoms related to carfentanil addiction. Acting right away when you spot signs of carfentanil abuse is essential to prevent an overdose. The smallest dosage of the drug in its pure form can cause suppression of the lungs and heart, leading to coma and death.
Here are some of the physical, mental, and behavioral signs of carfentanil abuse:
- Nausea and vomiting
- Feeling sleepy
- Muscle pain
- Small pupils
- Weight changes
- Pale or bluish skin and lips
- Feeling restless when not taking the drug
- Increased anxiety and depression
- Looking disoriented
- Difficulties comprehending others and communicating
- Uninterested in other things aside from acquiring the drug
- Possession of suspicious materials to administer the drug
- Isolation and secrecy
- Changes in demeanor
- Financial and relationship problems
In many instances, carfentanil is linked to many overdose deaths for those who have unknowingly taken it. Long-term effects of the drug may cause brain, heart, and lung damage, especially if hypoxia or loss of oxygen happens during a prolonged overdose. Seeking help right away when you find out about carfentanil addiction can prevent such dangerous consequences.
How to Get Help for Carfentanil Addiction
Addiction to opioids can seem like an endless loop of relapse and dependency, but help is available when you take the necessary steps. Unlike heroin or any other type of opioid addiction, carfentanil abuse warrants the most urgent action as it is much more potent and toxic, which can lead to instant death. Here are some steps to get help:
Reach out to a carfentanil abuse treatment center
Calling a rehab center that focuses on carfentanil abuse will help you get the specific treatment you need for yourself and a loved one. Often, opioid abuse requires a medical detox to help stabilize the body as it weans from the drug. A treatment center that has the right medication, fluids, and other types of interventions during detox is helpful for a safe and stable withdrawal. You can verify your insurance, ask questions, or inquire about resources you can use to seek help right away.
Inform trusted loved ones and professionals
Carfentanil abuse is a serious threat to one’s life. If you discovered that a loved one is abusing carfentanil, you would need a high level of support to start on treatment and recovery. Opening up to another trusted loved one, or asking for referrals from a healthcare professional will lead you towards a solid direction in stopping carfentanil abuse.
Be familiar with signs of overdose
Even just a slightly higher dose of carfentanil can cause a person to suffer from an overdose. Being familiar with the signs of overdose such as slow heart rate, weak pulse, suppressed breathing, unconsciousness or gurgly mouth sounds can help you get emergency help right away. Accidental overdose from carfentanil that is not responded to immediately can cause severe health damage or death.
Sunshine Behavioral Health strives to help people who are facing substance abuse, addiction, mental health disorders, or a combination of these conditions. It does this by providing compassionate care and evidence-based content that addresses health, treatment, and recovery.
Licensed medical professionals review material we publish on our site. The material is not a substitute for qualified medical diagnoses, treatment, or advice. It should not be used to replace the suggestions of your personal physician or other health care professionals.
Talk with one of our Treatment Specialists!
Call 24/7: 949-276-2886